Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The trigonometric Hermite-Birkhoff interpolation problem

Author: Darell J. Johnson
Journal: Trans. Amer. Math. Soc. 212 (1975), 365-374
MSC: Primary 42A12
MathSciNet review: 0417662
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The classical Hermite-Birkhoff interpolation problem, which has recently been generalized to a special class of Haar subspaces, is here considered for trigonometric polynomials. It is shown that a slight weakening of the result (conservativity and Pólya conditions) established for those special Haar subspaces also holds for trigonometric polynomials after one rephrases the statement of the problem, the underlying assumptions, and the result itself appropriately to reflect the inherent differences between algebraic polynomials (which the special class of Haar subspaces essentially are) and the periodic trigonometric polynomials. Furthermore, simple necessary and sufficient conditions for poisedness of one-rowed incidence matrices analogous to the Pólya conditions for two-rowed incidence matrices in the algebraic version are proved, and an elementary necessary condition for the poisedness of an arbitrary (trigonometric) incidence matrix stated.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42A12

Retrieve articles in all journals with MSC: 42A12

Additional Information

Keywords: Hermite-Birkhoff interpolation problem, Birkhoff interpolation problem, Hermite-Birkhoff interpolation, trigonometric polynomial, conservativity, poised, weak Pólya condition, Pólya conditions
Article copyright: © Copyright 1975 American Mathematical Society